Alert archive / Massachusetts / Flash Flood Warnings in 2025
Flash Flood Warning 8, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flash flood warning at Jul 10, 2025, 6:01 AM EDT for 6 counties in Massachusetts. It was in force for 3 hr. 35 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2025, 6:01 AM EDT (10:01 UTC)
- Expired
- Jul 10, 2025, 9:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bristol County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 19 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 6:44 AM EDT | FLASH FLOOD | 2 Wsw Quincy, MA | In Quincy, significant flooding was occurring on the Southeast Expressway. |
| Jul 10, 6:44 AM EDT | FLASH FLOOD | 2 Wsw Quincy, MA | In Quincy, significant flooding was occurring on the Southeast Expressway. |
| Jul 10, 6:44 AM EDT | FLASH FLOOD | 2 Wsw Quincy, MA | Significant flooding on the Southeast Expressway. |
| Jul 10, 6:44 AM EDT | FLASH FLOOD | 2 Wsw Quincy, MA | Significant flooding on the Southeast Expressway. |
| Jul 10, 6:55 AM EDT | FLASH FLOOD | 2 N Braintree, MA | In Braintree, the ramp off southern rotary was flooded and impassable. Report relayed by Amateur Radio. |
| Jul 10, 6:55 AM EDT | FLASH FLOOD | 2 N Braintree, MA | In Braintree, the ramp off southern rotary was flooded and impassable. Report relayed by Amateur Radio. |
| Jul 10, 6:55 AM EDT | FLASH FLOOD | 2 N Braintree, MA | Ramp off southern rotary was flooded and impassable. Report relayed by Amateur Radio. |
| Jul 10, 6:55 AM EDT | FLASH FLOOD | 2 N Braintree, MA | Ramp off southern rotary was flooded and impassable. Report relayed by Amateur Radio. |
| Jul 10, 6:55 AM EDT | FLASH FLOOD | Walpole, MA | In Walpole, a car was stuck in flooding in front of Town Hall. Report relayed by Amateur Radio. |
| Jul 10, 6:55 AM EDT | FLASH FLOOD | Walpole, MA | In Walpole, a car was stuck in flooding in front of Town Hall. Report relayed by Amateur Radio. |
| Jul 10, 6:55 AM EDT | FLASH FLOOD | Walpole, MA | In Walpole, a car was stuck in flooding in front of Town Hall. Report relayed by Amateur Radio. |
| Jul 10, 6:55 AM EDT | FLASH FLOOD | Walpole, MA | In Walpole, a car was stuck in flooding in front of Town Hall. Report relayed by Amateur Radio. |
| Jul 10, 7:05 AM EDT | FLASH FLOOD | Sharon, MA | In Sharon, significant street flooding was reported on Canton St, Norwood St, Hampton Rd by Oak Hill Dr, and on Dean St at the railroad bridge. A car was stuck in flooding on Commercial St. Report relayed by Amateur Radio. |
| Jul 10, 7:05 AM EDT | FLASH FLOOD | Sharon, MA | In Sharon, significant street flooding was reported on Canton St, Norwood St, Hampton Rd by Oak Hill Dr, and on Dean St at the railroad bridge. A car was stuck in flooding on Commercial St. Report relayed by Amateur Radio. |
| Jul 10, 7:05 AM EDT | FLASH FLOOD | Sharon, MA | In Sharon, significant street flooding was reported on Canton St, Norwood St, Hampton Rd by Oak Hill Dr, and on Dean St at the railroad bridge. A car was stuck in flooding on Commercial St. Report relayed by Amateur Radio. |
| Jul 10, 7:05 AM EDT | FLASH FLOOD | Sharon, MA | In Sharon, significant street flooding was reported on Canton St, Norwood St, Hampton Rd by Oak Hill Dr, and on Dean St at the railroad bridge. A car was stuck in flooding on Commercial St. Report relayed by Amateur Radio. |
| Jul 10, 7:33 AM EDT | FLASH FLOOD | 1 N Randolph, MA | In Randolph, North Main St by Forest St was flooded and impassable. Report relayed by Amateur Radio. |
| Jul 10, 7:33 AM EDT | FLASH FLOOD | 1 N Randolph, MA | North Main St by Forest St flooded and impassable. Report relayed by Amateur Radio. |
| Jul 10, 7:33 AM EDT | FLASH FLOOD | 1 N Randolph, MA | North Main St by Forest St flooded and impassable. Report relayed by Amateur Radio. |
| Jul 10, 7:38 AM EDT | FLASH FLOOD | 1 Se Mattapan, MA | In Milton, Lincoln St was flooded. |
| Jul 10, 7:38 AM EDT | FLASH FLOOD | 1 Se Mattapan, MA | In Milton, Lincoln St was flooded. |
| Jul 10, 7:38 AM EDT | FLASH FLOOD | 1 Se Mattapan, MA | In Milton, Lincoln St was flooded. |
| Jul 10, 7:48 AM EDT | FLASH FLOOD | Milton, MA | In Milton, flooding on I-93 southbound was up to the guard rail. Report relayed by Amateur Radio. |
| Jul 10, 7:48 AM EDT | FLASH FLOOD | Milton, MA | In Milton, flooding on I-93 southbound was up to the guard rail. Report relayed by Amateur Radio. |
| Jul 10, 7:48 AM EDT | FLASH FLOOD | Milton, MA | In Milton, flooding on I-93 southbound was up to the guard rail. Report relayed by Amateur Radio. |
| Jul 10, 7:54 AM EDT | FLASH FLOOD | 2 Sw Quincy, MA | I-93 northbound closed due to flooding in the Furnace Brook area. |
| Jul 10, 7:54 AM EDT | FLASH FLOOD | 2 Sw Quincy, MA | I-93 northbound closed due to flooding in the Furnace Brook area. |
| Jul 10, 7:54 AM EDT | FLASH FLOOD | 2 Sw Quincy, MA | In Quincy, I-93 northbound was closed due to flooding in the Furnace Brook area. |
| Jul 10, 8:02 AM EDT | FLASH FLOOD | 1 E Weymouth, MA | In Weymouth, several vehicles were stranded in flood waters. |
| Jul 10, 8:02 AM EDT | FLASH FLOOD | 1 E Weymouth, MA | In Weymouth, several vehicles were stranded in flood waters. |
| Jul 10, 8:02 AM EDT | FLASH FLOOD | 1 E Weymouth, MA | In Weymouth, several vehicles were stranded in flood waters. |
| Jul 10, 8:45 AM EDT | FLASH FLOOD | 1 N Braintree, MA | MBTA reported Red Line T service suspended between Quincy Adams and Braintree due to flooding at Braintree. |
| Jul 10, 8:45 AM EDT | FLASH FLOOD | 1 N Braintree, MA | MBTA reported Red Line T service suspended between Quincy Adams and Braintree due to flooding at Braintree. |
| Jul 10, 8:47 AM EDT | FLASH FLOOD | 1 S Weymouth, MA | In Weymouth, a car was stranded due to flooding at the intersection of Prince St and Lake St. The Weymouth Landing area was closed due to flooding. |
| Jul 10, 8:47 AM EDT | FLASH FLOOD | 1 S Weymouth, MA | In Weymouth, a car was stranded due to flooding at the intersection of Prince St and Lake St. The Weymouth Landing area was closed due to flooding. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this flash flood warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 10.0 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 340 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.7
The text
As transmitted.
465
WGUS51 KBOX 101001
FFWBOX
MAC005-017-021-023-025-027-101300-
/O.NEW.KBOX.FF.W.0008.250710T1001Z-250710T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Boston/Norton MA
601 AM EDT Thu Jul 10 2025
The National Weather Service in Norton has issued a
* Flash Flood Warning for...
Eastern Worcester County in central Massachusetts...
Norfolk County in eastern Massachusetts...
Southwestern Suffolk County in eastern Massachusetts...
Southeastern Middlesex County in northeastern Massachusetts...
Northwestern Bristol County in southeastern Massachusetts...
Northwestern Plymouth County in southeastern Massachusetts...
* Until 900 AM EDT.
* At 601 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 1 inch of rain
has fallen. The expected rainfall rate is 1 to 2 inches in 1 hour.
Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Boston, Brockton, Quincy, Newton, Brookline, Weymouth, Braintree,
Natick, Randolph, Franklin, Needham, North Attleborough, Norwood,
Milford, Milton, Stoughton, Attleboro, Dedham, Walpole and
Mansfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 4231 7117 4235 7105 4230 7100 4215 7082
4204 7107 4194 7135 4197 7138 4198 7138
4199 7138 4200 7138 4202 7138 4202 7140
4202 7142 4216 7157
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
RM1 follow-up statement
699
WGUS71 KBOX 101143
FFSBOX
Flash Flood Statement
National Weather Service Boston/Norton MA
743 AM EDT Thu Jul 10 2025
MAC005-017-027-101153-
/O.CAN.KBOX.FF.W.0008.000000T0000Z-250710T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bristol MA-Middlesex MA-Worcester MA-
743 AM EDT Thu Jul 10 2025
...FLASH FLOOD WARNING IS CANCELLED FOR EASTERN WORCESTER,
SOUTHEASTERN MIDDLESEX AND NORTHWESTERN BRISTOL COUNTIES...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
A Flood Watch remains in effect until 400 PM EDT Thursday for
portions of northern Connecticut, Massachusetts, and Rhode Island.
&&
LAT...LON 4235 7105 4230 7100 4216 7084 4209 7108
4209 7109 4208 7113 4207 7119 4210 7129
4213 7133 4217 7138 4227 7117
$$
MAC021-023-025-101300-
/O.CON.KBOX.FF.W.0008.000000T0000Z-250710T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Norfolk MA-Plymouth MA-Suffolk MA-
743 AM EDT Thu Jul 10 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING
FOR CENTRAL NORFOLK, SOUTHWESTERN SUFFOLK AND NORTHWESTERN PLYMOUTH
COUNTIES...
At 743 AM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 4 inches of rain have
fallen. The expected rainfall rate is 0.75 to 1.5 inches in 1 hour.
Additional rainfall amounts of 0.5 to 1 inch are possible in the
warned area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Boston, Brockton, Quincy, Weymouth, Braintree, Randolph, Norwood,
Milton, Stoughton, Dedham, Walpole, Easton, Hingham, Canton,
Sharon, Rockland, Foxborough, Abington, Westwood and Hanover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 4235 7105 4230 7100 4216 7084 4209 7108
4209 7109 4208 7113 4207 7119 4210 7129
4213 7133 4217 7138 4227 7117
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.75-1.5 INCHES IN 1 HOUR
$$
RMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 3:40 AM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jul 10, 3:40 AM EDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Boston/Norton MA 340 AM EDT Thu Jul 10 2025 .SYNOPSIS... Moderate to heavy rain this morning, tapering off this afternoon. Not as warm today, but still very humid with dewpoints in the 70s. Warmer and drier conditions return Friday, continuing through the weekend before summertime heat and humidity make a return for the start of the week along with unsettled conditions. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Key Points * Heavy rain with localized flash flooding possible this morning into the early afternoon * Isolated strong to severe thunderstorms possible across western MA and CT late this afternoon A 500mb shortwave and surface low-pressure system will cross the region this morning. With strong lift from 850mb frontogenesis and PWATS approaching 2 inches, there will likely be very heavy rain this morning with localized flash flooding where stronger convection can develop. Opted to issue a flood watch this morning as HREF 6hr PMM shows swaths of 2-4inches possible this morning across much of Eastern MA, CT, and much of RI. HREF also shows moderate probs 30- 40% to exceed 10 year ARIs and low probs (5-10%) to exceed 100 year ARIs. Rain begins to taper off in the west to east today, lasting into the early evening hours across the Cape and Islands. If enough clearing can occur in western MA and CT, there could be some isolated strong to severe thunderstorms as roughly 500-100 J/kg of Cape builds. The best shear remains east of the instability axis, likely leading to pulse thunderstorms with the main threat being gusty winds. High temperatures stay in the 70s today with dewpoints around 70F as well. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/... Key Points * Mainly dry with warm and humid conditions * Low chance for a isolated strong to severe thunderstorm across western MA and CT The low-pressure system moves offshore with rising heights and drier air aloft moving in for Friday. Unfortunately, the drier air aloft is unlikely to bring relief to the 70-degree dewpoints on Friday. High temperatures warm in the 80s with heat indices approaching 90F. Skies start mostly cloudy Friday, but clouds begin to scatter out in the afternoon, which could allow for a couple of isolated thunderstorms to form if it can overcome the subsidence aloft. Again, the environment supports the possibility for pulse severe thunderstorms with instability nearing 1000 J/kg, but with less than 30 knots of shear. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... Key Messages: * Trending drier through the weekend * Summertime heat and humidity return early next week, with highs in the upper 80s to low 90s possible Monday through Wednesday * Daily chances for isolated, non-severe showers and thunderstorms Saturday and Sunday After a wet and unsettled week, we’ll begin transitioning to drier weather this weekend as an area of high pressure settles over the coastal waters to our east. This will support east/southeast flow through Sunday, resulting in relatively cooler temperatures (upper 70s to low 80s) east of I-495 along with sunny and dry conditions. Across the interior, temperatures will be near normal, with daily highs in the mid to upper 80s. Elevated dewpoints in the upper 60s to low 70s will support diurnal instability west of I-495, leading to a slight chance of a pop-up afternoon shower or thunderstorm across the interior this weekend. At this time, there are no signals indicating a risk for severe thunderstorms, as weak wind fields should suppress the wind shear needed to support deep moist convection. Any storms that do develop should collapse relatively quickly. Minimal, if any, thunderstorm activity is expected across eastern areas, as onshore flow/marine air should help stabilize the atmosphere. Monday through Wednesday Prevailing southwest flow returns on Monday, which will support rising temperatures across southern New England. Highs will reach the mid to upper 80s on Monday. A few scattered thunderstorms may also develop across the interior, as a pulse of shortwave energy could move through the Northeast Monday afternoon. There is still no strong signal for the presence of deep-layer wind shear needed to support severe weather, but some uncertainty remains this far out. By Tuesday, ensemble guidance suggests increasing heat, with a 40 to 50% chance of high temperatures exceeding 90 degrees across southern New England on both Tuesday and Wednesday. While there is no clear signal for widespread precipitation during the middle of next week, the typical slight chance for a diurnal thunderstorm remains possible. Stay tuned for further details. && .AVIATION /08Z THURSDAY THROUGH MONDAY/... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. 06Z TAF Update... Tonight...Moderate to high confidence. IFR/LIFR for much of the region, with low end MVFR/IFR in the CT river valley. Showers and thunderstorms have already begun to move into western MA. These cells will be capable of producing very heavy rain with near zero visibility. Heaviest rain should end across western terminals around sunrise, while arriving in eastern terminals between 09-11z. Thursday...Moderate confidence. IFR/LIFR with moderate to heavy rain with some embedded thunder continuing across eastern terminals through 12-15z, 15-18z for the Cape and Islands. Lingering light rain likely continues past 18z in the east, meanwhile, western terminals could see isolated thunderstorms in the late afternoon, closer to 20-23z. Unlikely cloud cover clears enough across eastern terminals for afternoon thunderstorms. Thursday Night... IFR/LIFR ceilings return with light/variable easterly. Some showers/storms possible along the south coast. KBOS Terminal...High Confidence Ceilings coming down to LIFR with onshore flow. Moderate to heavy rain with embedded thunder possible this morning through about 16z, then lighter rain and IFR CIGS for the remainder of the day. LIFR possible again tonight with onshore flow KBDL Terminal... High Confidence MVFR/IFR this morning with moderate to heavy showers and thunderstorms through about sunrise, then lingering light showers though the rest of the morning. Isolated thunderstorms possible this afternoon, mainly after 20-21z. Outlook /Friday Night through Monday/... Friday Night: VFR. Saturday: VFR. Slight chance SHRA, slight chance TSRA. Saturday Night through Sunday: VFR. Sunday Night: Mainly VFR, with local IFR possible. Slight chance SHRA. Monday: Mainly VFR, with local MVFR possible. Chance SHRA, chance TSRA. && .MARINE... Forecaster Confidence Levels... Low - less than 30 percent. Medium - 30 to 60 percent. High - greater than 60 percent. Thursday to Thursday Night: Moderate confidence. Strong thunderstorms crossing the waters this morning. Gusts of 40-50 knots possible with heavy rain and near zero visibility. Rain continues for much of the day, tapering off this evening. Low clouds and fog continue through tonight. Winds 10-15 kts out of the SSE on the southern waters and out of the E to NE on the eastern waters. Winds closer to the shores along the south coast may be more NE. Seas 2-4 ft. Outlook /Friday Night through Monday/... Winds less than 25 kt. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...Flood Watch through this afternoon for CTZ004. MA...Flood Watch through this afternoon for MAZ004>007-012>021-026. RI...Flood Watch through this afternoon for RIZ001>007. MARINE...None. && SYNOPSIS...KP/RM NEAR TERM...KP SHORT TERM...KP LONG TERM...RM AVIATION...KP MARINE...KP
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 2:10 AM EDT | Flood Watch | BOX | Bristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk and 1 more | 8 hr |
| Jul 10, 2:43 AM EDT | Special Marine Warning | BOX | 62 min | |
| Jul 10, 8:15 AM EDT | Flash Flood Warning | BOX | Norfolk, Plymouth, Suffolk | 3 hr |
Nearby
Flash Flood Warnings in Massachusetts, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.